# SDR 2003UALA00594

- Difficulty date: July 28, 2003
- Submitted: August 6, 2003
- Operation: Air carrier
- Aircraft: N948UA
- Make and model: Boeing 737522
- Aircraft serial: 26691
- Aircraft time: 30,098 hours, 19,486 cycles
- Engine: Ge CFM56*
- System (JASC): 2751 · Trailing Flap Position Indicating System
- Part: Warning Light
- Condition: Illuminated
- Location: Te Flaps
- Stage of operation: AP
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

FLIGHT CREW HAD ASYMMETRICAL FLAP INDICATION ON APPROACH.  MADE NORMAL LANDING. CHECK OF THE FLAP INDICATION SYSTEM ON THE GROUND WAS ACCOMPLISHED AND NO DEFECTS WERE NOTED.  THE FLAP POSITION INDICATOR (N54) WAS REPLACED  AS A PRECAUTION.  SYSTEM HAS FUNCTIONED PROPERLY SINCE INDICATOR REPLACEMENT. UPON INTERNAL INSPECTION OF THE INDICATOR, IT WAS FOUND THAT AN INTERNAL NUT, SPACER AND WASHER CAME LOOSE AND CAUSED A DISTORTION IN THE MAIN SHAFT RUNNING THE LENGTH OF THE INDICATOR.
